Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this beach hazards statement at Aug 27, 2025, 2:01 PM CDT for 5 counties in Wisconsin. It took effect at Aug 28, 2025, 12:00 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2025, 2:01 PM CDT (19:01 UTC)
- In effect from
- Aug 28, 2025, 12:00 PM CDT
- Expired
- Aug 29, 2025, 7:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412 WHUS43 KMKX 271901 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 201 PM CDT Wed Aug 27 2025 WIZ052-060-066-071-072-280315- /O.NEW.KMKX.BH.S.0013.250828T1700Z-250829T1200Z/ Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha- 201 PM CDT Wed Aug 27 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... * WHAT...Life threatening waves of 3 to 7 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha Counties. * WHEN...From Thursday afternoon through Friday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. * ADDITIONAL DETAILS...Northerly exposed beaches, piers, and/or breakwalls will be most vulnerable to these dangerous currents. Breezy north to northeast winds and building waves are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ Sheppard
8 follow-up statements
868 WHUS43 KMKX 272346 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 646 PM CDT Wed Aug 27 2025 WIZ052-060-066-071-072-280800- /O.CON.KMKX.BH.S.0013.250828T1700Z-250829T1200Z/ Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha- 646 PM CDT Wed Aug 27 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH EARLY FRIDAY MORNING... * WHAT...Life threatening waves of 3 to 7 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha Counties. * WHEN...From Thursday afternoon through early Friday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. * ADDITIONAL DETAILS...Northerly exposed beaches, piers, and/or breakwalls will be most vulnerable to these dangerous currents. Breezy north to northeast winds and building waves are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
678 WHUS43 KMKX 280154 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 854 PM CDT Wed Aug 27 2025 WIZ052-060-066-071-072-281000- /O.CON.KMKX.BH.S.0013.250828T1700Z-250829T1200Z/ Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha- 854 PM CDT Wed Aug 27 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... * WHAT...Life threatening waves of 3 to 7 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha Counties. * WHEN...From Thursday afternoon through early Friday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. * ADDITIONAL DETAILS...Northerly exposed beaches, piers, and/or breakwalls will be most vulnerable to these dangerous currents. Breezy north to northeast winds and building waves are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ Wood
241 WHUS43 KMKX 280833 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 333 AM CDT Thu Aug 28 2025 WIZ052-060-066-071-072-281645- /O.CON.KMKX.BH.S.0013.250828T1700Z-250829T1200Z/ Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha- 333 AM CDT Thu Aug 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON CDT TODAY THROUGH FRIDAY MORNING... * WHAT...Life threatening waves of 3 to 7 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha Counties. * WHEN...From noon CDT today through Friday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. * ADDITIONAL DETAILS...Northerly exposed beaches, piers, and/or breakwalls will be most vulnerable to these dangerous currents. Breezy north to northeast winds and building waves are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
449 WHUS43 KMKX 281401 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 901 AM CDT Thu Aug 28 2025 WIZ052-060-066-071-072-282215- /O.CON.KMKX.BH.S.0013.250828T1700Z-250829T1200Z/ Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha- 901 AM CDT Thu Aug 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...Life threatening waves of 3 to 7 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha Counties. * WHEN...From noon CDT today through Friday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
234 WHUS43 KMKX 281931 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 231 PM CDT Thu Aug 28 2025 WIZ052-060-066-071-072-290345- /O.CON.KMKX.BH.S.0013.000000T0000Z-250829T1200Z/ Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha- 231 PM CDT Thu Aug 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...Life threatening waves of 3 to 6 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha Counties. * WHEN...From noon CDT today through Friday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
987 WHUS43 KMKX 290220 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 920 PM CDT Thu Aug 28 2025 WIZ052-060-066-071-072-291030- /O.CON.KMKX.BH.S.0013.000000T0000Z-250829T1200Z/ Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha- 920 PM CDT Thu Aug 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Life threatening waves of 3 to 6 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha Counties. * WHEN...Until 7 AM CDT Friday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. * ADDITIONAL DETAILS...Northerly exposed beaches, piers, and/or breakwalls will be most vulnerable to these dangerous currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
305 WHUS43 KMKX 290725 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 225 AM CDT Fri Aug 29 2025 WIZ052-060-066-071-072-291200- /O.CON.KMKX.BH.S.0013.000000T0000Z-250829T1200Z/ Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha- 225 AM CDT Fri Aug 29 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha Counties. * WHEN...Until 7 AM CDT Friday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
466 WHUS43 KMKX 291211 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 711 AM CDT Fri Aug 29 2025 WIZ052-060-066-071-072-291315- /O.EXP.KMKX.BH.S.0013.000000T0000Z-250829T1200Z/ Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha- 711 AM CDT Fri Aug 29 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Waves have decreased this morning. The Beach Hazards Statement has thus been allowed to expire. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 9:53 AM CDT, 4 hours 8 minutes earlier. Its key messages:
- There is a slight chance (10-20%) for isolated showers this afternoon mainly for areas west of Madison. Additional shower and thunderstorm chances (40-60%) this evening into early Thursday for all of southern Wisconsin.
- A period of dry and fair weather is forecast for Friday into early next week. Temperatures will be several degrees below normal late this week into this weekend.
Area forecast discussion, Aug 27, 9:53 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 953 AM CDT Wed Aug 27 2025 .KEY MESSAGES... - There is a slight chance (10-20%) for isolated showers this afternoon mainly for areas west of Madison. Additional shower and thunderstorm chances (40-60%) this evening into early Thursday for all of southern Wisconsin. - A period of dry and fair weather is forecast for Friday into early next week. Temperatures will be several degrees below normal late this week into this weekend. && .UPDATE... Issued 950 AM CDT Wed Aug 27 2025 No major changes to the going forecast. General expectation is for a region of WAA pushing in from Iowa to amount to some isolated shower activity southwest of Madison late this afternoon into early this evening. Spreading further northeast (to encompass the rest of the region) this evening, either isolated coverage or missing entirely. Showers and possibly weak thunderstorms increase to scattered coverage late tonight (after midnight) as the cold front sags southward into the region. This activity is mostly wrapped up by 10 AM Thursday, though some instability for an isolated shower or storm will linger in the area into the afternoon hours, particularly near Lake Michigan due to the warm water temperatures. Into the evening hours Thursday, lapse rates and instability diminish, along with the potential for any lingering isolated activity. Sheppard && .SHORT TERM... Issued 343 AM CDT Wed Aug 27 2025 Today through Thursday: Mostly clear skies, light winds and dropping temperatures early this morning will cause some patchy fog to develop prior to sunrise. With the dry weather the last few days, any fog development will be entirely dependent on the dewpoint depressions. Areas across central and western Wisconsin will have the best potential for any fog as temperatures are closer to the dewpoints (dewpoint depression around 2-4 degrees). Of those areas, river valleys and marsh lands are the most likely to see any fog. To this point you can already see fog developing in the Wisconsin River Valley on Satellite this morning. Not anticipating any dense fog to develop. Fog should burn off/dissipate shortly after sunrise. High pressure will continue to move southeast from eastern IA/western IL to the Ohio River Valley by this afternoon before continuing due east. Mid level moisture/temp advection will create some weak convergence this afternoon ahead of the cold front which could spark some isolated showers. This potential for showers is very low around 10-20%. There remains uncertainty in how expansive these isolated showers would be and if there's enough weak lift to squeeze out some light rain. Overall the best potential for any of these showers would be west of Madison for the afternoon. This evening through Thursday morning a shortwave trough and cold front will move through the state bringing additional chances for showers and a few thunderstorms. PWATs are around 1 to 1.25 inches which will give us some light to moderate rain across the area. Nothing really of note for that otherwise as showers/storms should have a good storm motion without limited training. Model/sounding instability is modest which will keep thunderstorms chances persisting into Thursday morning, but not anticipating any stronger storms. Expecting more along the lines of a couple claps of thunder and some lightning. Rain is expected to clear from the northwest to the southeast Thursday morning with some light rain expected to linger through the morning commute and into the early afternoon hours across southeastern Wisconsin. Otherwise, dry weather will begin to settle in behind the exiting cold front CWA wide for Thursday late afternoon/evening. Patterson && .LONG TERM... Issued 343 AM CDT Wed Aug 27 2025 Thursday night through Tuesday: High pressure will push back into northern WI behind the departing low pressure system and associated front from earlier Thursday. While we are not quite into the large scale ridging (stuck between ridge to the west and trough to the east), the high pressure (which will sink south somewhat) should keep the region largely dry through Saturday, especially given dry low levels. Sunday we may see some shortwave energy sneak into the western parts of the CWA with enough moisture to bring some precip but models are mostly keeping this activity much further west. The base of the surface high pressure will start to push east but will also strengthen somewhat keeping the higher pressure generally over the region still through early next week thus likely continuing the dry weather. The middle of next week looks like the next best chance for precipitation as an upper low begins to swing down from central Canada. Kuroski && .AVIATION... Issued 950 AM CDT Wed Aug 27 2025 Isolated shower activity currently over Iowa will gradually push northeast, and may reach southwestern Wisconsin (areas southwest of Madison) this afternoon. Dry weather and VFR conditions elsewhere through this afternoon. Some scattered diurnal cumulus around 6,000 ft may develop at times, the shower activity in Iowa is accompanied by overcast ceilings of between 4,000 and 8,000 ft at the moment, the latest model guidance suggests the showers may even fail to reach Mineral Point (KMRJ). A light west to southwest breeze continues. The aforementioned isolated shower activity pushes over the rest of our region into this evening, but looks to remain isolated (or even missing entirely) until a cold front sags southward into our region late tonight, increasing shower and weak thunderstorm activity to scattered coverage at some point after midnight tonight, with some accompanying MVFR / Fuel Alt MVFR ceilings possible. Scattered shower / weak storm activity winds down around 10 AM Thursday, allowing ceilings to gradually lift. That said, the instability for an isolated shower / weak storm will linger through Thursday afternoon before eroding. Sheppard && .MARINE... Issued 343 AM CDT Wed Aug 27 2025 High pressure near the IA/IL border will slide southeast into the Ohio River Valley today. A trough of low pressure and associated cold front will then drop through the area Wednesday night into early Thursday. West to southwest winds will develop tonight into Thursday ahead of this system, becoming northerly and breezy on Thursday behind the trough and front. There is a small potential for more waterspouts over the open waters of Lake Michigan Thursday. These waterspouts are more likely to be associated with rain and thunderstorm with the convective cloud depths around 25 to 30 kft, but there's some hesitancy as the delta Ts between the water and 850mb is a little lack luster. Will continue to monitor trends today. Winds will then ease Friday into the weekend as high pressure of 30.2 inches parks over the Great Lakes. Patterson && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, X, and YouTube at: www.facebook.com/NWSMilwaukee www.x.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 27, 3:46 AM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 346 AM CDT Wed Aug 27 2025 WIZ046-047-051-052-056>060-062>072-280900- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 346 AM CDT Wed Aug 27 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There are chances for thunderstorms this evening into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms chances continue into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-280900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 346 AM CDT Wed Aug 27 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight There are chances for thunderstorms this evening into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms chances continue into Thursday morning. Small Craft Advisory conditions are possible Thursday into Thursday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-280900- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 346 AM CDT Wed Aug 27 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight There are chances for thunderstorms over the northern third of the lake this afternoon, then for the entire lake tonight into Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms chances continue into Thursday morning. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:04 PM CDT | Small Craft Advisory | MKX | 41 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.